Red hot lumps and bruises

Hi. For the fourth time in my life I am suffering from a bout of red hot lumps on my legs and arms which face into bruises and swelling of my face hands and feet. I get this for about 3 months every 6 years then it disappears as quickly as it came. I was previously told that this was some sort of allergic reaction and given antihistamines but since being diagnosed with bd I have realised that this is probably erytherma nodosa. Does anyone else suffer with this and if so do they ever turn into ulcers as I have read that this happens in people with bd although mine thankfully haven't yet? Also what medications have people had for this as I am still taking the anti histamines with ibuprofen and paracetamol to relieve the symptoms and my gp will only give me steroids if my throat starts to swell.

5 Replies

oldestnewest
  • Yes I had this in about my fourth year of being ill. It was the backs of my ankles and legs about halfway from knee. Lasted about 6 months and left a shadow for another 2/3 months. It only happened the once and about 6 years later and many more symptoms I was diagnosed with Behcets. All this was back in the early 80's. Hope this helps.

    Billi

  • Hi, I have had these hot lumps once, for a period of about 6 months on and off, which along with eye involvement led to my diagnoses. They tended to appear immediately after a long drive combined with lack of sleep and working a bit too much. I also felt unwell and exhausted when I had them, and I could feel them coming on before they appeared.

  • This might help. All the best. behcets.org.uk/wp-content/u...

  • Thank you so much that is so helpful. I'll now take this to my gp as he is adamant that what I am suffering is a type of allergy and not erythema nodosa as he says it is only ever present on the legs and I have it on my arms and face also. I can't get an appointment with my specialist until May at which point it will probably have cleared up. I've taken lots of photos though so fingers crossed.

  • cherie1w74 you have done the right thing by taking photos and yes definitely take the leaflet and any others to your GP. Good luck and hope they clear up soon. x

You may also like...